Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    My Son had ADHD...Need Advice
    avatar
    JewelBug7 posted:
    Hi All! I am new here, I hope I can find the advice I need!
    My son, Devin, is 5 and was doctor diagnosed a little over a year ago after his preschool teacher noticed that he was having a difficult time in class.
    He is on 36mg Concerta every morning and 2mg Tenex every night. The doctor just(1 month ago) increased his Tenex from 1 mg to 2 after more ADHD symptoms started.
    Since the Tenex was increased, he has been waking up EVERY SINGLE NIGHT screaming with nightmares. He will stay awake 2-3 hrs thru the night because he says he is "afraid to close his eyes". When it is time for bed, he goes right to sleep in his own bed, but after being asleep for about 4 hours he wakes screaming. He has never had problems with nightmares before changing to the 2mg. Is this to much of a dose? Does anyone else have these problems? I contacted his doctor about 10 days ago. He instructed me to give him the Tenex sunday-thursday nights and to NOT give it to him Friday and Saturday nights. My husband and I followed his instructions last Friday. Devin was bouncing off the walls all evening, and didn't go to bed until about 1am. He simply could not turn himself off. He slept thru the night, no problem. When he woke Sat morning, I gave him his Concerta. He was extremely hyper and could not calm down all day. I feel he needs his evening pill (tenex) to help balance out the next day. So Sat night came, and my husband and I talked, and decided to give him his Tenex eventhough the doctor said not to. He was in bed on time (8:45ish) and once again woke up screaming around 1am.
    I called his doctor, and he said to try it again the following weekend. I know it is the tenex causing his bad dreams. He is not allowed to watch scary movies, so I don't believe they are stemming from that. I just have no Idea what a 5 year old has to be so afraid of. Do I take him back down to 1mg and just deal with the ADHD symptoms or struggle through the nightmares?? What can I do to help him? He starts kindergarten in the fall. I want him to be successful in school. I don't want him to struggle. I love my son very much, I don't want him to be afraid to fall asleep. Please if there is anyone out there that has experienced the same issues, I would LOVE your advice! Enough is Enough! Thank You!!!!!
    Reply


    Featuring Experts

    My foray into the field of ADHD began by chance. In 1999, I picked up a library book about the brain. And what I read changed my life and my husband&#...More

    Helpful Tips

    ADD/ADHD vitamins nutrients that are especially important!
    Resource- 3 stemps to conquering ADD/ADHD, by Jon Bennett - B vitamins - B6/B5 bananas, lemons, melons, spinach, squash, okra, ... More
    Was this Helpful?
    26 of 37 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.